Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 89, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 23, 2007, 5:52 PM CDT for Maury County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2007, 5:52 PM CDT (22:52 UTC)
- Expired
- Jul 23, 2007, 6:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Maury County, TN
The radar
The Nashville radar (KOHX), 71 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 232253
SVROHX
TNC119-232330-
/O.NEW.KOHX.SV.W.0089.070723T2252Z-070723T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
552 PM CDT MON JUL 23 2007
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MAURY COUNTY IN TENNESSEE...
* UNTIL 630 PM CDT
* AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER SOUTH CENTRAL
WILLIAMSON COUNTY...OR ABOUT 11 MILES SOUTHWEST OF FRANKLIN. THIS
STORM WAS MOVING SLOWLY TO THE SOUTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER RURAL AREAS
OF NORTHERN MAURY COUNTY...BETWEEN SPRING HILL...SANTA FE...AND NEW
FLYS VILLAGE.
* THE SEVERE THUNDERSTORM WILL LIKELY REMAIN IN THE SAME GENERAL AREA
OVER THE NEXT 45 MINUTES...WHICH MEANS SOME AREAS COULD GET LOCALLY
HEAVY RAINFALL. PONDING OF WATER CAN BE EXPECTED IN LOW LYING AREAS.
IF YOU APPROACH AN AREA WHERE WATER COVERS THE ROAD...TURN AROUND
DONT DROWN. TAKE AN ALTERNATE ROUTE IF AT ALL POSSIBLE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3576 8692 3584 8713 3573 8719 3567 8715
3568 8698
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:57 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 23, 3:57 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 357 PM CDT MON JUL 23 2007 .DISCUSSION... THIS AFTERNOON ACROSS THE MID STATE ISOLATED THUNDERSTORMS DEVELOPED ALONG A SURFACE FRONTAL BOUNDARY LOCATED ALONG A EAST- WEST LINE ACROSS THE SOUTH-CENTRAL COUNTIES. A SFC HIGH PRESSURE RIDGE WAS LOCATED OVER THE NORTHWESTERN COUNTIES AND THIS RIDGING WAS BLOCKING MOISTURE FROM REACHING THE WESTERN COUNTIES OF THE MID STATE. A NEARLY STATIONARY UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED NEAR THE NORTH CAROLINA...VIRGINIA BORDER. THROUGH MOST OF THE FORECAST PERIOD THIS UPPER LEVEL SYSTEM WILL CREATE A CHANCE OF ISOLATED TO SCATTERED PRECIPITATION FOR THE MID STATE. THE UPPER LEVEL LOW PRESSURE SYSTEM WILL START TO SLOWLY TRACK NORTH- NORTHWESTWARD AND THE UPPER LEVEL TROUGH ASSOCIATED WITH THIS SYSTEM WILL TRACK WESTWARD ACROSS THE MID STATE. THIS SYSTEM WILL CONTINUE TO CREATE A CHANCE OF ISOLATED TO SCATTERED AREAS OF PRECIPITATION IN THE CWA...MAINLY IN THE HEATING HOURS...THROUGH THE REST OF THE FORECAST PERIOD. THE UPPER LEVEL TROUGH WILL PULLOUT OF THE REGION BY SUNDAY AFTERNOON TAKING WITH IT THE ISOLATED TO SCATTERED CHANCE OF PRECIPITATION OVER THE CWA. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 65 86 67 87 / 20 20 20 30 CLARKSVILLE 61 89 65 88 / 10 20 10 30 CROSSVILLE 60 77 62 79 / 20 40 30 40 COLUMBIA 65 85 67 87 / 20 20 20 30 LAWRENCEBURG 64 85 67 87 / 20 20 20 30 WAVERLY 63 88 66 88 / 10 20 10 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jul 23, 5:30 AM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON JUL 23 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-241030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
In the hours before
Special weather statement, Jul 23, 2:28 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 228 PM CDT MON JUL 23 2007 TNZ032-064-065-232030- DEKALB-PUTNAM-WHITE- 228 PM CDT MON JUL 23 2007 ...A STRONG THUNDERSTORM WAS AFFECTING DEKALB...PUTNAM AND WHITE COUNTIES... AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SMITHVILLE...MOVING NORTHEAST AT 5 MPH. THIS STORM WAS LOCATED OVER CENTER HILL LAKE. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 13
Local storm report, Jul 23, 5:04 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
504 PM CDT MON JUL 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 2 W SMYRNA 35.98N 86.55W
07/23/2007 E1.00 INCH RUTHERFORD TN PUBLIC
HAIL NICKEL TO QUARTER SIZE REPORTED BETWEEN SMYRNA AND
NOLENSVILLE, ALONG WILLIAMSON-RUTHERFORD COUNTY LINE.
&&
DMASSIEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 50 min |
| Jul 23, 5:20 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.